Alert archive / Kentucky / Tornado Warnings in 2015
Tornado Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Dec 23, 2015, 3:36 PM CST for Daviess County, Kentucky; Spencer County, Indiana. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2015, 3:36 PM CST (21:36 UTC)
- Expired
- Dec 23, 2015, 4:00 PM CST
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Spencer County, IN, Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 3:39 PM CST | TORNADO | 5 Sw Rockport, IN | AN EF0 TORNADO WITH PEAK WINDS OF 75 MPH AND A MAX WIDTH OF 50 YARDS TRACKED FROM 3 MILES NORTH NORTHWEST OF OWENSBORO KY ALONG W COUNTY ROAD 560S TO 5 MILES SOUTHWEST OF ROCKPORT ALONG W COUNTY ROAD 440S FOR A PATH LENGTH OF 2 MILES. NUMEROUS TREE LIMBS WERE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 12:28 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921
WFUS53 KPAH 232136
TORPAH
INC147-KYC059-232200-
/O.NEW.KPAH.TO.W.0041.151223T2136Z-151223T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
336 PM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SPENCER COUNTY IN SOUTHWESTERN INDIANA...
NORTHEASTERN DAVIESS COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 400 PM CST
* AT 335 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR STANLEY...OR NEAR OWENSBORO...MOVING
NORTHEAST AT 70 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
ROCKPORT AROUND 345 PM CST.
GRANDVIEW AROUND 350 PM CST.
SANTA CLAUS AROUND 355 PM CST.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
CHRISNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3804 8679 3800 8677 3801 8680 3794 8692
3793 8698 3791 8699 3790 8699 3791 8693
3788 8689 3777 8709 3788 8730 3788 8727
3791 8726 3820 8684 3820 8679 3812 8681
3810 8677 3806 8677
TIME...MOT...LOC 2135Z 228DEG 62KT 3781 8717
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$1 follow-up statement
693
WWUS53 KPAH 232144
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
344 PM CST WED DEC 23 2015
INC147-KYC059-232200-
/O.CON.KPAH.TO.W.0041.000000T0000Z-151223T2200Z/
SPENCER IN-DAVIESS KY-
344 PM CST WED DEC 23 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR SPENCER
AND NORTHEASTERN DAVIESS COUNTIES...
AT 344 PM CST...A CONFIRMED TORNADO WAS LOCATED OVER ROCKPORT...
MOVING NORTHEAST AT 60 MPH.
HAZARD...DAMAGING TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADO WILL BE NEAR...
GRANDVIEW AROUND 350 PM CST.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
CHRISNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3804 8679 3800 8677 3801 8680 3794 8692
3793 8698 3791 8699 3790 8699 3791 8693
3788 8689 3779 8709 3796 8716 3820 8684
3820 8679 3812 8681 3810 8677 3806 8677
TIME...MOT...LOC 2144Z 234DEG 53KT 3788 8706
TORNADO...OBSERVED
HAIL...1.25IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Dec 23, 1:52 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Dec 23, 1:52 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Paducah KY 152 PM CST WED DEC 23 2015 .SHORT TERM...(This evening through Friday night) Issued at 133 PM CST WED DEC 23 2015 Severe threat continues. Impressive wind fields aloft provide deep layer shear here...but mucape field/axis of greatest instability does shift eastward by 00Z Thu. Front/upper trof passage occurs shortly thereafter. Therefore, svr threat/bulk of pcpn will occur remainder of pm into early evening hours, with rain chance extending a few hours longer but storm/svr threat diminishing markedly after 7 or 8 pm. Will keep close monitor on going svr developments and may even clear some counties in the north/west by press time. After 1st period, deep swly flow aloft keeps warm advection pattern in place...so unseasonably warm temps continue. High pressure will provide a nice Christmas Eve forecast, but moves off to the northeast over the upper Ohio river valley by Christmas day, as warm sector return surge begins even late Thu night. This is where the models diverge...with the Euro and the blend returning in earnest whilest the new 12z GFS suggests a largely dry Christmas day. We'll split the diff as much as we can on the collab pic, with chance pops incoming Christmas day and spreading over the area more completely Christmas night. .LONG TERM...(Saturday through Wednesday) Issued at 133 PM CST WED DEC 23 2015 Despite high weekend pops, there may be a relative lull in overall pcpn action after we warm sector Saturday...at least until the boundary sags back over the FA during the course of the day Sunday as the primary upper Low and attendant surface Low start to make their ejection from TX toward MO. The system is winding/occluding itself as this occurs, so expect a very wet Sunday night into Monday in the high PW environ. There is some low level mucape to work with, so wouldnt rule out isold svr, but think primary threat will still be heavy rain/flooding until the system starts to fill itself/lift out later Monday night-Tuesday. Impressive cumulative storm total qpf of 3 to 6 inches is possible by then. It takes until Tuesday and beyond for significant height falls/upper pattern shift to occur to support cooler temps. Expect generally 60s/50s to prevail both daytime/nighttime til then, after which, we'll transition to 40s/30s. && .AVIATION... Issued at 133 PM CST WED DEC 23 2015 Convection this pm means IFR to LIFR cigs/vsbys for KEVV/KOWB. It's possible KCGI/KPAH could experience another storm with similar restrictions. Severe weather with high wind gusts are possible until about 00Z-02Z. After that, we look to see continued restricted cigs/vsbys with rain for a few hours, with gradually improving conditions late tonight-tmrw morning in the wake of the system's passage. && .PAH Watches/Warnings/Advisories... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Dec 23, 3:07 PM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 307 PM CST WED DEC 23 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 307 PM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE AS A LINE...NOW EAST OF THE MISSISSIPPI RIVER...CONTINUES TO MOVE EAST ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY. TORNADOES AND DAMAGING WIND ARE THE PRIMARY HAZARDS WITH TORNADO WATCHES STILL IN EFFECT FOR THE EASTERN HALF OF THE AREA THROUGH EARLY THIS EVENING. REFER TO THE WATCHES FOR DETAILS. IN ADDITION TO SEVERE WEATHER...LOCALLY HEAVY RAIN WILL FLOOD LOW LYING AND FLOOD PRONE AREAS. GUSTY NON THUNDERSTORM WINDS WILL ALSO BE A PREVAILING HAZARD. MINOR FLOODING IS CURRENTLY FORECAST TO CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS AS THEY ARE ISSUED FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE FORECAST OFF AND ON FROM FRIDAY THROUGH NEXT MONDAY. THE PRIMARY WEATHER HAZARD DURING THIS TIME PERIOD WILL BE LOCALLY HEAVY RAIN, CAPABLE OF PRODUCING LOCALIZED FLOODING OF POORLY DRAINED AND LOW-LYING AREAS. SOME STORMS MAY REACH SEVERE LIMITS NEXT MONDAY. MINOR FLOODING IS CURRENTLY FORECAST TO CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS AS THEY ARE ISSUED FOR DETAILS. .SPOTTER INFORMATION STATEMENT... CONTINUED SPOTTER ACTIVATION IS APPRECIATED FOR THE ONGOING SEVERE WEATHER AND EXCESSIVE RAINFALL.
In the hours before
Local storm report, Dec 23, 3:03 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
303 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL PROVIDENCE 37.40N 87.75W
12/23/2015 M1.75 INCH WEBSTER KY CO-OP OBSERVER
GOLF BALL SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Dec 23, 3:25 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
325 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL MAYFIELD 36.74N 88.65W
12/23/2015 M1.00 INCH GRAVES KY PUBLIC
QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Dec 23, 3:26 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM FUNNEL CLOUD SYMSONIA 36.90N 88.51W
12/23/2015 GRAVES KY LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY STATE POLICE ALONG THE MARSHALL
AND MCCRACKEN COUNTY LINE.
&&
SMITTYLocal storm report, Dec 23, 3:27 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
327 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG PADUCAH 37.07N 88.64W
12/23/2015 MCCRACKEN KY UTILITY COMPANY
POWER OUTAGES REPORTED THROUGHOUT THE DOWNTOWN AREA.
&&
SMITTYLocal storm report, Dec 23, 3:30 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL DELAWARE 37.68N 87.40W
12/23/2015 E0.88 INCH DAVIESS KY PUBLIC
DIME TO NICKEL SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Dec 23, 3:32 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL WINGO 36.64N 88.74W
12/23/2015 E1.75 INCH GRAVES KY PUBLIC
BRIEF PERIOD OF VERY LARGE HAIL REPORTED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 7:07 PM CST | Dense Fog Advisory | PAH | Ballard, Caldwell, Carlisle, Crittenden, Daviess, Fulton and 11 more | 5 hr |
| Dec 23, 12:36 PM CST | Special Weather Statement | PAH | Ballard, Carlisle, McCracken | 54 min |
| Dec 23, 1:26 PM CST | Special Weather Statement | PAH | Carlisle, Fulton, Graves, Hickman | 64 min |
| Dec 23, 1:32 PM CST | Severe Thunderstorm Warning | PAH | Fulton | 58 min |
| Dec 23, 2:17 PM CST | Severe Thunderstorm Warning | PAH | Ballard | 43 min |
| Dec 23, 2:24 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman | 51 min |
| Dec 23, 2:43 PM CST | Tornado Warning | PAH | Caldwell, Crittenden | 15 min |
| Dec 23, 2:53 PM CST | Tornado Warning | PAH | Hopkins, Webster | 37 min |
| Dec 23, 2:55 PM CST | Flash Flood Warning | PAH | Ballard, Calloway, Carlisle, Fulton, Graves, Hickman and 3 more | 3 hr |
| Dec 23, 3:04 PM CST | Severe Thunderstorm Warning | PAH | McCracken | 26 min |
| Dec 23, 3:15 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 30 min |
| Dec 23, 3:18 PM CST | Severe Thunderstorm Warning | PAH | Livingston, McCracken, Marshall | 27 min |
| Dec 23, 3:18 PM CST | Tornado Warning | PAH | Daviess, Henderson, McLean | 27 min |
| Dec 23, 3:30 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Lyon | 31 min |
| Dec 23, 3:48 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 42 min |
| Dec 23, 4:13 PM CST | Special Weather Statement | PAH | Daviess, McLean | 92 min |
| Dec 23, 4:21 PM CST | Severe Thunderstorm Warning | PAH | McLean | 24 min |
| Dec 23, 4:22 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 26 min |
| Dec 23, 4:28 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 47 min |
| Dec 23, 4:40 PM CST | Special Weather Statement | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 95 min |
| Dec 23, 4:47 PM CST | Severe Thunderstorm Warning | PAH | Trigg | 28 min |
| Dec 23, 4:54 PM CST | Areal Flood Advisory | PAH | Caldwell, Christian, Crittenden, Hopkins, Livingston, Lyon and 5 more | 3 hr |
| Dec 23, 5:00 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg | 45 min |
| Dec 23, 5:14 PM CST | Areal Flood Advisory | PAH | Daviess | 3 hr |
| Dec 23, 5:15 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 30 min |
| Dec 23, 5:28 PM CST | Severe Thunderstorm Warning | PAH | Christian | 32 min |
| Dec 23, 5:46 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg, Todd, Trigg | 44 min |
| Dec 23, 5:55 PM CST | Severe Thunderstorm Warning | PAH | Christian | 35 min |
| Dec 23, 12:41 PM CST | Severe Thunderstorm Warning | PAH | Gibson, Posey, Vanderburgh | 64 min |
| Dec 23, 1:01 PM CST | Tornado Warning | PAH | Gibson | 29 min |
| Dec 23, 1:19 PM CST | Severe Thunderstorm Warning | PAH | Pike, Warrick | 41 min |
| Dec 23, 1:53 PM CST | Severe Thunderstorm Warning | PAH | Spencer | 37 min |
Nearby
Tornado Warnings in Kentucky, 2015Tornado Warnings in Indiana, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.